Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 121, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 3:18 AM CST for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 3:18 AM CST (09:18 UTC)
- Expired
- Dec 24, 2009, 4:00 AM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine Parish, LA, Sabine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 3:25 AM CST | TORNADO | 13 Ese Pineland, TX | NUMEROUS TREES AND POWERPOLES DOWNED SOUTHEAST OF PINELAND ALONG THE WESTERN SHORES OF THE TOLEDO BEND RESERVOIR NEAR TOLEDO BEACH EAST OF THE COMMUNITY OF FAIRMOUNT. |
| Dec 24, 3:28 AM CST | TORNADO | 1 N Fairmount, TX | AN EF0 TORNADO TOUCHED DOWN ALONG TOLEDO BEACH DRIVE WHERE SEVERAL TREES WERE DOWNED AND A SHED WAS DESTROYED. THE TORNADO SKIPPED NORTHEAST TO LAKESHORE DRIVE WHERE NUMEROUS TREES WERE DOWNED AS WELL AS SEVERAL POWERLINES. THE TORNADO IS ESTIMATED TO HAVE BEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 8:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 240918
TORSHV
LAC085-TXC403-241000-
/O.NEW.KSHV.TO.W.0121.091224T0918Z-091224T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 AM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
SABINE COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 400 AM CST
* AT 316 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHEAST OF PINELAND...OR 16 MILES NORTHWEST OF BURKEVILLE...
MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEMPHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
STURDY BUILDING...IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.
&&
LAT...LON 3160 9387 3159 9384 3161 9384 3162 9383
3151 9342 3117 9369 3116 9385 3114 9398
3114 9402
TIME...MOT...LOC 0918Z 207DEG 38KT 3118 9385
$$
182 follow-up statements
000 WWUS54 KSHV 240936 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 336 AM CST THU DEC 24 2009 LAC085-TXC403-241000- /O.CON.KSHV.TO.W.0121.000000T0000Z-091224T1000Z/ SABINE LA-SABINE TX- 336 AM CST THU DEC 24 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR SABINE COUNTY...AND SABINE PARISH... AT 333 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR YELLOWPINE...OR 13 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLEDO BEND RESERVOIR SOUTH...COLUMBUS...CLARE...NEGREET AND FISHER PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A STURDY BUILDING...IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. && LAT...LON 3116 9393 3160 9376 3151 9342 3117 9369 TIME...MOT...LOC 0936Z 207DEG 38KT 3132 9372 $$ 18
000 WWUS54 KSHV 241000 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 400 AM CST THU DEC 24 2009 LAC085-TXC403-241010- /O.EXP.KSHV.TO.W.0121.000000T0000Z-091224T1000Z/ SABINE LA-SABINE TX- 400 AM CST THU DEC 24 2009 ...THE TORNADO WARNING FOR SABINE COUNTY...AND SABINE PARISH HAS EXPIRED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN TEXAS. LAT...LON 3116 9393 3160 9376 3151 9342 3117 9369 TIME...MOT...LOC 1000Z 207DEG 38KT 3154 9359 $$ 18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 9:32 PM CST, 5 hours 46 minutes earlier.
Area forecast discussion, Dec 23, 9:32 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CST WED DEC 23 2009
.DISCUSSION...
UPDATES OUT FOR NEW TORNADO WATCH 806 UNTIL 12Z/6AM. WARM FRONT
DRAPED NORTH OF THE I-20 CORRIDOR WITH MOISTURE PLENTY THICK ON
THE SOUNDING...BUT STILL SOME DRY AIR ALOFT. THE AFTERNOON ROUND
OF TSTM ACTIVITY IS STILL LIFTING OUT ACROSS THE NORTHERN
TIER...WHILE MORE DEVELOPMENT COMING IN OVER THE SOUTHWEST CORNER.
MEANWHILE...THE FRONT AND UPPER LOW COMING OUT INTO CENTRAL TX...NOW
PAST ABILENE. FLASH FLOODING IS A GREAT CONCERN INTO THE
OVERNIGHT AS WELL AS THE TORNADO THREAT. SEVERAL AREAS QUITE
SOAKED FROM FIRST ROUND. AS THE SQUALL LINE DEVELOPS AND MOVES OUR
WAY...WE WILL TRANSITION INTO AN INCREASED DAMAGING WIND THREAT FROM
ANY BOWING SEGMENTS BY DAYBREAK. /24/
&&
.AVIATION...
MVFR CIGS FOR MOST WITH CONVECTIVE ISSUES AS WELL BRINGING DOWN
VSBY AND VARYING SFC WINDS. SOUTHEAST FLOW OVERNIGHT WILL SHIFT TO
SOUTHWEST ALONG THE FRONT AND REMAIN RATHER GUSTY INTO THE
AFTERNOON WITH GUSTS AROUND 30 KTS LIKELY AS THE COLD AIR SPREADS
BACK INTO THE REGION AFTER DAYBREAK. WE/LL KEEP MVFR AT LEAST AS
COLD AIR DEEPENS AND WIND VEER MORE WESTERLY DURING THE AFTERNOON.
VFR EXPECTED BEYOND TOMORROW AND INTO THE WEEKEND. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 56 30 47 30 / 100 70 10 10 10
MLU 60 60 31 47 30 / 100 70 10 10 10
DEQ 54 54 25 43 26 / 100 70 20 10 10
TXK 54 54 29 43 30 / 100 70 20 10 10
ELD 57 57 29 46 28 / 100 70 20 10 10
TYR 49 49 28 45 30 / 100 70 10 10 10
GGG 51 51 26 47 30 / 100 70 10 10 10
LFK 52 55 30 50 31 / 100 70 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010-012>014.
OK...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES: OKZ077.
FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151-153.
&&
24Hazardous weather outlook, Dec 23, 11:49 AM CST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST WED DEC 23 2009 ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-153-241230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-RUSK-PANOLA-SHELBY- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. LAZ011-017>022-TXZ149-152-165>167-241230- RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY. RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO PONDING OF ROADWAYS AND LOW LYING AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. 05
In the hours before
Local storm report, Dec 24, 12:57 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TORNADO NACOGDOCHES 31.61N 94.65W
12/23/2009 NACOGDOCHES TX LAW ENFORCEMENT
TORNADO TOUCHED DOWN ON HWY 7. REPORT OF 1 HOME WITH THE
PORCH ROOF REMOVED AND OTHER DAMAGE TO THE HOME.
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX BROADCAST MEDIA
A BUILDING COLLAPSED AND THE ROOF WAS BLOWN OFF AN
APARTMENT IN TOWN. NO REPORT OF INJURIES.
&&
MBERRYSpecial weather statement, Dec 24, 1:04 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CST THU DEC 24 2009
TXZ153-166-167-240730-
SABINE-SAN AUGUSTINE-SHELBY-
104 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 AM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SHELBY...SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...GENEVA...MACUNE...ROSEVINE AND SAN AUGUSTINE...
AT 103 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES SOUTH OF CENTER...
MOVING NORTHEAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO THIS STORM IS
SHOWING SIGNS OF ROTATION AND WILL CONTINUE TO MONITORED CLOSELY.
18Special weather statement, Dec 24, 1:21 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 AM CST THU DEC 24 2009
LAZ001-002-010-TXZ126-138-151-153-240815-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-SHELBY-
121 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO...WESTERN BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...
IN EASTERN TEXAS...
NORTHERN SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...OIL CITY...
SHREVEPORT...STONEWALL...VIVIAN...DEBERRY...ELYSIAN FIELDS...
JOAQUIN...KARNACK...MARSHALL...SMITHLAND...TENAHA...WASKOM AND
WOODLAWN...
AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KARNACK TO 5 MILES
NORTHWEST OF ELYSIAN FIELDS TO 7 MILES NORTH OF JOAQUIN TO 6 MILES
SOUTHEAST OF TENAHA...MOVING NORTHEAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Dec 24, 1:36 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD 6 N BROADDUS 31.39N 94.27W
12/24/2009 SAN AUGUSTINE TX LAW ENFORCEMENT
SAN AUGUSTINE COUNTY SHERIFFS OFFICE REPORTS FLOODING AT
THE INTERSECTION OF HWY 103 AND FM 1277.
&&
18Special weather statement, Dec 24, 1:46 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU DEC 24 2009
LAZ010-017-TXZ153-166-167-240845-
DE SOTO-SABINE-SAN AUGUSTINE-SHELBY-
146 AM CST THU DEC 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
DE SOTO AND SABINE...
IN EASTERN TEXAS...
SHELBY...SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...
AT 140 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SAN AUGUSTINE...
INTO WESTERN SHELBY COUNTY...AND MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...A FEW
STORMS ARE SHOWING WEAK SIGNS OF ROTATION...AND WILL BE MONITORED
CLOSELY.
18Local storm report, Dec 24, 1:56 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST THU DEC 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX LAW ENFORCEMENT
*** 1 INJ *** INJURY OCCURRED AT THE LOCAL OLIVE GARDEN
RESTAURANT PARKING LOT. THE FORCE OF THE WINDS IN
ASSOCIATION WITH THE TORNADO FORCED A WOMAN UNDER A CAR.
SHE WAS TREATED AND RELEASED FROM A LOCAL HOSPITAL.
1002 PM TORNADO LUFKIN 31.33N 94.73W
12/23/2009 ANGELINA TX BROADCAST MEDIA
THE LUFKIN VFW BUILDING HAS BEEN COMPLETELY DESTROYED.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:12 PM CST | Tornado Warning | SHV | Cass | 33 min |
| Dec 23, 6:36 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 24 min |
| Dec 23, 6:40 PM CST | Tornado Warning | SHV | Bowie, Cass | 50 min |
| Dec 23, 6:58 PM CST | Tornado Warning | SHV | Cass, Marion | 32 min |
| Dec 23, 7:12 PM CST | Tornado Warning | SHV | Rusk | 48 min |
| Dec 23, 7:25 PM CST | Tornado Warning | SHV | Bowie, Cass | 35 min |
| Dec 23, 7:28 PM CST | Flash Flood Warning | SHV | Bowie, Cass | 4 hr |
| Dec 23, 7:45 PM CST | Tornado Warning | SHV | Rusk | 35 min |
| Dec 23, 8:45 PM CST | Tornado Warning | SHV | Harrison, Marion | 45 min |
| Dec 23, 9:18 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 42 min |
| Dec 23, 9:25 PM CST | Tornado Warning | SHV | Cass, Harrison, Marion | 50 min |
| Dec 23, 9:29 PM CST | Flash Flood Warning | SHV | Cass | 3 hr |
| Dec 23, 10:06 PM CST | Tornado Warning | SHV | Cass | 39 min |
| Dec 23, 10:13 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 47 min |
| Dec 23, 10:26 PM CST | Tornado Warning | SHV | Angelina, Nacogdoches | 49 min |
| Dec 23, 10:52 PM CST | Tornado Warning | SHV | Panola, Shelby | 38 min |
| Dec 23, 11:09 PM CST | Tornado Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 51 min |
| Dec 23, 11:39 PM CST | Tornado Warning | SHV | Panola, Shelby | 51 min |
| Dec 23, 11:51 PM CST | Tornado Warning | SHV | Angelina, Nacogdoches, San Augustine | 39 min |
| Dec 24, 12:15 AM CST | Flash Flood Warning | SHV | Angelina, Harrison, Nacogdoches, Panola, Rusk, Sabine and 2 more | 3 hr |
| Dec 24, 12:23 AM CST | Tornado Warning | SHV | Harrison, Panola | 41 min |
| Dec 24, 12:41 AM CST | Flash Flood Warning | SHV | Bowie, Cass, Harrison, Marion | 4 hr |
| Dec 24, 1:05 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 12 days |
| Dec 24, 1:12 AM CST | River Flood Warning | SHV | Gregg | 34 hr |
| Dec 24, 1:51 AM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 39 min |
| Dec 24, 2:08 AM CST | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 37 min |
| Dec 24, 2:35 AM CST | Flash Flood Warning | SHV | Sabine, Shelby | 3 hr |
| Dec 24, 2:41 AM CST | Tornado Warning | SHV | Sabine, Shelby | 49 min |
| Dec 24, 4:49 AM CST | Winter Storm Warning | SHV | Red River | 23 hr |
| Dec 24, 4:49 AM CST | Winter Weather Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Marion and 6 more | 23 hr |
| Dec 24, 5:54 AM CST | Flash Flood Warning | SHV | Panola, Sabine, San Augustine, Shelby | 4 hr |
| Dec 24, 6:38 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Dec 24, 6:40 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 36 hr |
| Dec 24, 6:42 AM CST | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 10 days |
| Dec 24, 8:03 AM CST | River Flood Warning | SHV | Smith, Wood | 26 hr |
| Dec 24, 8:03 AM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 26 hr |
| Dec 24, 8:03 AM CST | River Flood Warning | SHV | Gregg, Rusk | 26 hr |
| Dec 24, 8:03 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 26 hr |
| Dec 24, 9:44 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 49 hr |
| Dec 24, 9:47 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 25 hr |
| Dec 24, 9:49 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 25 hr |
| Dec 24, 2:48 AM CST | Tornado Warning | SHV | Bossier, Webster | 27 min |
| Dec 24, 2:54 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 51 min |
| Dec 24, 3:03 AM CST | Tornado Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Webster | 42 min |
| Dec 24, 3:23 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 37 min |
| Dec 24, 3:37 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 4 hr |
| Dec 24, 4:17 AM CST | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 43 min |
| Dec 24, 4:21 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 39 min |
| Dec 24, 4:28 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River, Winn | 47 min |
| Dec 24, 4:54 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 51 min |
| Dec 24, 4:59 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 46 min |
| Dec 24, 5:21 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 39 min |
| Dec 24, 5:24 AM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 51 min |
| Dec 24, 5:27 AM CST | Tornado Warning | SHV | Caldwell, LaSalle | 63 min |
| Dec 24, 5:32 AM CST | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union | 4 hr |
| Dec 24, 5:40 AM CST | Tornado Warning | SHV | Bienville, Lincoln | 50 min |
| Dec 24, 6:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 46 min |
| Dec 24, 6:18 AM CST | Tornado Warning | SHV | Natchitoches | 42 min |
| Dec 24, 6:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Dec 24, 6:53 AM CST | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 52 min |
| Dec 24, 7:18 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Lincoln, Union | 42 min |
| Dec 24, 7:30 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln | 45 min |
| Dec 24, 7:33 AM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Dec 24, 7:51 AM CST | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 54 min |
| Dec 24, 9:23 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 37 min |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Webster | 6 days |
| Dec 24, 12:02 PM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 6 days |
| Dec 24, 12:30 PM CST | River Flood Warning | SHV | Bienville, Bossier | 7 days |
Nearby
Tornado Warnings in Texas, 2009Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.